MAUDE Adverse Event Report: EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number LGC TIBIAL FIT TRAY CEM SZ 3F / 3T
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Osteolysis (2377); Implant Pain (4561)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.D10: concomitants: 02-010-01-0230 - logic femoral ps cem left sz 3 (b)(6).02-012-44-3011 - logic tibia implant psc insert, sz 3, 11mm (b)(6).200-02-29 - three peg patella 29mm (b)(6).
 
Event or Problem Description
*additional information received from legal on 25sep2023*.Please see email attachment.Contents of email caused the character limit to be exceeded.Email contains product information and specifics for initial and revision surgeries.*additional information received from legal on 31jul2023*.Legal case ¿ usa (mdl no.3044).Refer to (b)(4) for fracture.8.Plaintiff was implanted with the following exactech device: optetrak logic.9.Leg in which the exactech device was implanted: left.10.Date the exactech device was implanted: (b)(6) 2014.11.State in which the exactech device was implanted: ar.12.Date the exactech device was surgically removed/revised: (b)(6) 2023.13.-plaintiff's optetrak tka system failed and required an additional surgery to remove the implant and replace it with another joint replacement system.-because she required an additional revision surgery, plaintiff has suffered significant and continuing personal injuries, is limited in her activities of daily living, requires additional physical therapy, and has incurred substantial medical bills and expenses.-as a direct, proximate, and legal consequence of the defective nature of the optetrak tka system, plaintiff has suffered and continues to suffer significant, permanent, and continuing personal injuries, as described herein.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.*original description summary* legal case carol cross- lk rev.As reported via legal documentation the patient had a left knee replacement on (b)(6) 2014.Approximately 9 years and 2 months after the initial procedure the patient had a left knee revision on 13 apr 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on 13 apr 2023.Diagnosis: failed left total knee replacement.Moderate femoral bone loss - did not require cone.Extensive tibial bone loss with a posterior fracture.There was extensive soft tissue debris throughout the knee joint consistent with a synovitis from a polyethylene reaction to the tissues.This was tiny, small balls of light brown synovium along with a "pseudo-capsule" of dense soft tissue rind.The surgeon examined the polyethylene - excessive wear was present with signs of oxidation/yellow discoloration, pitting, cracking and delamination of the poly.Distal femoral bone loss was moderate.The tibial bone loss was extensive and required placement of a tibial cone.Findings: loose femoral and tibial implants.Patient was sent to pacu in stable condition.Ebi initial surgery attached.Historical record & smartsolve searched for sn/patient name with no results.Operative report from revision surgery attached.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, femoral loosening, and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported via legal documentation that approximately 110 months after a left total knee replacement procedure, the patient underwent a revision procedure to address loosening, failure of implant, implant pain, osteolysis, and synovitis.Initial surgery and revision surgery operative notes were provided.Patient left the operating room in stable condition.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.No additional information is available.

Brand Name
LOGIC FEMORAL PS CEM LEFT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key20907306
Report Number1038671-2024-04771
Device Sequence Number18425173
Product Code JWH
UDI-Device Identifier10885862001146
UDI-Public10885862001146
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K101981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2019
Device Model NumberLGC TIBIAL FIT TRAY CEM SZ 3F / 3T
Device Catalogue Number02-010-01-0230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date06/13/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer12/10/2024
03/20/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/06/2025
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexFemale